Alert archive / Mississippi / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 498, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jun 28, 2011, 11:53 AM CDT for Lowndes County, Mississippi. It was in force for 42 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 28, 2011, 11:53 AM CDT (16:53 UTC)
- Expired
- Jun 28, 2011, 12:35 PM CDT
- In force
- 42 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
County Lowndes County, MS
The radar
The Columbus AFB radar (KGWX), 36 km from the middle of the area, began a volume at 16:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 28, 12:00 PM CDT | TSTM WND DMG | 2 E Caledonia, MS | A COUPLE TREES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 28, 10:26 AM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 4.9 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2747 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 769 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
290
WUUS54 KJAN 281653
SVRJAN
MSC087-281745-
/O.NEW.KJAN.SV.W.0498.110628T1653Z-110628T1745Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1153 AM CDT TUE JUN 28 2011
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LOWNDES COUNTY IN NORTHEAST MISSISSIPPI...
THIS INCLUDES THE CITIES OF...COLUMBUS AFB...COLUMBUS...
* UNTIL 1245 PM CDT
* AT 1153 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 6 MILES NORTH OF CALEDONIA TO 6 MILES SOUTHWEST OF COLUMBUS
AFB MOVING SOUTHEAST AT 25 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BENT
OAK AND STEENS
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM CDT
TUESDAY EVENING FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND
MISSISSIPPI. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL
NOON CDT TUESDAY FOR NORTHWESTERN MISSISSIPPI.
&&
LAT...LON 3336 8830 3349 8867 3351 8865 3352 8854
3355 8852 3353 8847 3355 8849 3361 8847
3365 8850 3367 8848 3370 8837 3375 8831
3375 8825 3374 8824
TIME...MOT...LOC 1653Z 297DEG 20KT 3375 8826 3355 8848
$$
CME3 follow-up statements
449
WWUS54 KJAN 281707
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1207 PM CDT TUE JUN 28 2011
MSC087-281745-
/O.CON.KJAN.SV.W.0498.000000T0000Z-110628T1745Z/
LOWNDES MS-
1207 PM CDT TUE JUN 28 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 PM CDT
FOR LOWNDES COUNTY...
AT 1207 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM CALEDONIA TO 6 MILES WEST OF COLUMBUS MOVING SOUTHEAST
AT 15 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO STEENS
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM CDT
TUESDAY EVENING FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND
MISSISSIPPI.
&&
LAT...LON 3336 8830 3349 8867 3351 8865 3352 8854
3355 8852 3353 8847 3355 8849 3361 8847
3365 8850 3367 8848 3370 8837 3375 8831
3375 8825 3374 8824
TIME...MOT...LOC 1707Z 313DEG 13KT 3368 8828 3352 8850
$$
CME350
WWUS54 KJAN 281714
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1214 PM CDT TUE JUN 28 2011
MSC087-281745-
/O.CON.KJAN.SV.W.0498.000000T0000Z-110628T1745Z/
LOWNDES MS-
1214 PM CDT TUE JUN 28 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 PM CDT
FOR EASTERN LOWNDES COUNTY...
AT 1214 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM STEENS TO COLUMBUS MOVING SOUTHEAST AT 25 MPH.
THE LINE OF SEVERE THUNDERSTORMS WILL OTHERWISE REMAIN OVER MAINLY
RURAL AREAS OF THE INDICATED COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM CDT
TUESDAY EVENING FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND
MISSISSIPPI.
&&
LAT...LON 3351 8846 3360 8842 3374 8824 3336 8830
3345 8854
TIME...MOT...LOC 1714Z 314DEG 23KT 3354 8827 3342 8842
$$
CME799
WWUS54 KJAN 281735
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1235 PM CDT TUE JUN 28 2011
MSC087-281745-
/O.CAN.KJAN.SV.W.0498.000000T0000Z-110628T1745Z/
LOWNDES MS-
1235 PM CDT TUE JUN 28 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LOWNDES COUNTY IS
CANCELLED...
THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS MOVED OUT
OF THE COUNTY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM CDT
TUESDAY EVENING FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND
MISSISSIPPI.
LAT...LON 3351 8846 3360 8842 3374 8824 3336 8830
3345 8854
TIME...MOT...LOC 1735Z 314DEG 23KT 3345 8815 3333 8830
$$
CMEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 10:32 AM CDT, 1 hour 21 minutes earlier.
Area forecast discussion, Jun 28, 10:32 AM CDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 1032 AM CDT TUE JUN 28 2011 .UPDATE...THE LEADING EDGE OF A LARGE CONVECTIVE SYSTEM IS BARRELING SWD ACROSS NRN ZONES THIS MORNING. THIS SYSTEM WILL PROPAGATE SWD INTO THE AFTERNOON AND ALL OF THE FORECAST AREA HAS BEEN PLACED IN SEVERE THUNDERSTORM WATCHES FOR TODAY. OUTFLOW ASSOCIATED WITH THE CONVECTIVE COMPLEX WILL PUSH SWD AND IS EXPECTED TO AFFECT ALL OF THE REGION TODAY. MID LEVEL CAPPING WILL BE ERODED AND SEVERE CONVECTION WILL BE AIDED BY AN ELEVATED UNSTABLE LAYER THAT WILL ENHANCE UPDRAFTS ACROSS THE AREA. WHILE TEMPERATURES ARE COOLING QUICKLY IN THE WAKE OF THUNDERSTORMS TODAY...TEMPERATURES ARE WARMING UP QUICKLY AHEAD OF THE OUTFLOW...SETTING UP A HOT AND HUMID DAY FOR SRN INTO CENTRAL ZONES BEFORE CONVECTION DEVELOPS THIS AFTERNOON. HEAT INDEX VALUES WILL EXCEED 105 DEGREES AT SOME SRN SITES BEFORE THE EFFECTS OF THUNDERSTORMS CAN COOL TEMPERATURES. POPS HAVE BEEN PUMPED UP SIGNIFICANTLY ACROSS ALL OF THE FORECAST AREA FOR TODAY. THE REGION WITH THE LOWEST CHANCE OF THUNDERSTORMS TODAY WILL BE SWRN ZONES WHERE THE EFFECTS OF UPPER RIDGING ARE HANGING ON. HOWEVER...HOT TEMPERATURES THIS AFTERNOON WILL DESTABILIZE CONDITIONS SUFFICIENTLY TO PROVIDE AT LEAST SCATTERED CONVECTION OVER THAT AREA AS THE OUTFLOW FINALLY ARRIVES. && .PREVIOUS DISCUSSION...TODAY THROUGH WEDNESDAY NIGHT...STRONG UPPER LEVEL RIDGING THAT CURRENTLY PREVAILS OVER THE AREA WILL BEGIN TO WEAKEN SOME THIS AFTERNOON AND THIS WILL ALLOW A COLD FRONT TO SLOWLY MOVE SOUTH ACROSS THE AREA THIS AFTERNOON THROUGH WEDNESDAY AFTERNOON. THE GFS INDICATES PWATS EXCEEDING 2 INCHES ACROSS MUCH OF THE AREA THIS AFTERNOON AND THIS COMBINED WITH THE FRONT AND ML CAPES OF 2500-3000 J/KG SHOULD KICK OF THE POTENTIAL FOR STRONG TO SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. WITH THE BOUNDARY HANGING AROUND THE AREA THROUGH THE NIGHT AND A RELATIVELY STRONG SHORT WAVE MOVING ACROSS THE AREA...THERE WILL BE AT LEAST SOME POTENTIAL FOR AN MCS MOVING SOUTHEAST ACROSS THE AREA DURING THE OVERNIGHT HOURS. THE WEAK FRONT WILL EXTEND ACROSS THE SOUTHERN PORTIONS OF THE AREA ON WEDNESDAY WITH THE BEST CHANCES FOR CONVECTION SHIFTING SOUTH ALONG WITH IT. PWATS WILL CONTINUE TO BE UP NEAR 2 INCHES MAINLY ALONG AND SOUTH OF I-20...BUT DRY AIR WILL BE MOVING INTO THE NORTHERN PORTIONS OF THE AREA THROUGH THE DAY. DRY AIR WILL SPREAD SOUTH ACROSS THE AREA UNDER WEAK NORTHEASTERLY FLOW WEDNESDAY NIGHT WITH PWATS FALLING BELOW 1.5 INCHES OVER MOST OF THE AREA DURING THE NIGHT. STUCK PRETTY CLOSE TO GUIDANCE TEMPS/POPS THROUGH THE PERIOD...BUT THE OPERATIONAL GFS CAME IN LOW FOR POPS THIS AFTERNOON SO BUMPED THEM UP TOWARDS THE MEN AVERAGE./15/ IN THE LONG TERM...THURSDAY THROUGH NEXT MONDAY... GLOBAL MODELS ARE IN EXCELLENT AGREEMENT ON MOVING THE CENTER OF A STRONG SUBTROPICAL RIDGE FROM THE SOUTHERN PLAINS TO THE MID MS VALLEY REGION BY THIS WEEKEND. THIS WILL MAINTAIN HOT AND MOSTLY DRY CONDITIONS ACROSS THE ARKLAMISS...ESPECIALLY ACROSS WRN/NRN PORTIONS OF THE FORECAST AREA WHERE THE RIDGE WILL HAVE ITS GREATEST INFLUENCE. GFS MOS DEWPOINTS SUGGEST WE WILL APPROACH HEAT ADVISORY CRITERIA ALONG AND WEST OF THE MS RIVER WHERE DAYTIME HEAT INDICES MAY REACH THE 105-110 RANGE...BUT OVERNIGHT LOWS MAY BE COOL ENOUGH TO REDUCE HEAT STRESS BELOW CRITICAL LEVELS - EVEN WHEN RAISING THE GFS MOS LOWS WHICH APPEARED A LITTLE TOO COOL. WILL KEEP SMALL POPS GOING ALONG AND SOUTH OF THE HWY 84 CORRIDOR FOR ISOLATED DIURNAL SEABREEZE-RELATED TSTM ACTIVITY AND HAVE GENERALLY FOLLOWED GFS MEX MOS GUIDANCE FOR POPS. /EC/ && .AVIATION...A BROAD AREA OF SHOWERS AND THUNDERSTORMS WILL CONTINUE TO SURGE SWD ACROSS THE FORECAST AREA TODAY. SOME TSTMS WILL BE SEVERE. CLOUD DECKS WILL GENERALLY BECOME BKN-OVC 3-5K FEET WITH OCNL IFR/MVFR CONDITIONS IN HEAVIER TSTMS. WIND DIRECTIONS WILL GENERALLY BE SWLY 5-15 MPH WITH HIGHER GUSTS...POSSIBLY ABOVE 60 MPH...IN TSTMS. WIND DIRECTION WILL SWITCH TO THE NORTH IN THE WAKE OF A BROAD CONVECTIVE SYSTEM THAT WILL DROP SWD ACROSS THE REGION. && .PRELIMINARY POINT TEMPS/POPS... JACKSON 93 74 96 72 / 63 35 32 13 MERIDIAN 94 73 96 70 / 73 46 33 8 VICKSBURG 92 73 96 70 / 59 33 28 18 HATTIESBURG 97 75 96 73 / 57 29 42 16 NATCHEZ 95 74 93 73 / 41 20 26 20 GREENVILLE 83 75 95 73 / 90 44 27 10 GREENWOOD 83 74 95 70 / 87 44 28 7 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 15/EC/03
Hazardous weather outlook, Jun 28, 9:45 AM CDT, 2 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 945 AM CDT TUE JUN 28 2011 ARZ074-075-LAZ007>009-MSZ018-019-025>046-291445- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- 945 AM CDT TUE JUN 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN ARKANSAS AND PORTIONS OF CENTRAL MISSISSIPPI AND NORTHEASTERN LOUISIANA. .DAY ONE...TODAY AND TONIGHT A SOUTHWARD ADVANCING LINE OF SHOWERS AND THUNDERSTORMS IS EXPECTED TO MOVE THROUGH THE AREA AND TOWARD INTERSTATE TWENTY BY EARLY AFTERNOON. SCATTERED SEVERE THUNDERSTORMS ARE ANTICIPATED WITH WIND GUSTS IN THIS LINE OF STORMS EXPECTED TO RANGE UP TO 65 MPH. IN ADDITION...SOME HAIL OF AT LEAST QUARTER SIZE IS NOT OUT OF THE QUESTION. THE BULK OF THE SEVERE WEATHER POTENTIAL SHOULD BE ALONG OR SOUTH OF INTERSTATE TWENTY BY EARLY TO MID AFTERNOON. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ISOLATED STRONG TO SEVERE THUNDERSTORMS...WITH LARGE HAIL AND DAMAGING WINDS...CAN NOT BE RULED OUT WEDNESDAY AS THE REMNANTS OF THE COLD FRONT STALLS ACROSS THE AREA. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED TODAY. LAZ023>026-MSZ059>061-291445- FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-JEFFERSON-ADAMS- FRANKLIN MS- 945 AM CDT TUE JUN 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEASTERN LOUISIANA AND SOUTHWESTERN MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON ON THE WESTERN EDGE OF ORGANIZED THUNDERSTORM ACTIVITY SWEEPING SOUTH THROUGH CENTRAL AND EASTERN MISSISSIPPI. THE MOST INTENSE STORMS WILL HAVE THE POTENTIAL TO PRODUCE WIND GUSTS OVER 60 MPH AND HAIL UP THE SIZE OF HALF DOLLARS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY STRONG TO SEVERE THUNDERSTORMS...WITH LARGE HAIL AND DAMAGING WINDS...WILL AGAIN BE POSSIBLE WEDNESDAY AS AN INCOMING COLD FRONT STALLS IN THE VICINITY. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED THIS AFTERNOON. LAZ015-016-MSZ047>058-062>066-072>074-291445- RICHLAND-MADISON LA-WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE- CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-LINCOLN-LAWRENCE- JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 945 AM CDT TUE JUN 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MISSISSIPPI AND NORTHEASTERN LOUISIANA. .DAY ONE...TODAY AND TONIGHT A SOUTHWARD ADVANCING LINE OF THUNDERSTORMS IS EXPECTED TO MOVE THROUGH THE AREA AND ALONG AND SOUTH OF THE INTERSTATE TWENTY CORRIDOR FROM MIDDAY THROUGH LATE AFTERNOON. SCATTERED TO NUMEROUS SEVERE THUNDERSTORMS ARE ANTICIPATED WITH WIND GUSTS IN THIS LINE OF STORMS EXPECTED TO RANGE UP TO 70 MPH. IN ADDITION...LARGE HAIL IS POSSIBLE WITH ISOLATED HAIL REPORTS OVER HALF DOLLAR SIZE NOT OUT OF THE QUESTION. THE BULK OF THE SEVERE WEATHER POTENTIAL SHOULD BE SOUTH OF THE REGION BY EARLY EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY STRONG TO SEVERE THUNDERSTORMS...WITH LARGE HAIL AND DAMAGING WINDS...WILL AGAIN BE POSSIBLE WEDNESDAY AS AN ADVANCING COLD FRONT STALLS ACROSS THE AREA. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED THIS AFTERNOON. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. 50
In the hours before
Special weather statement, Jun 28, 8:53 AM CDT, 3 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
853 AM CDT TUE JUN 28 2011
MSZ018-019-025-281450-
BOLIVAR MS-SUNFLOWER MS-LEFLORE MS-
853 AM CDT TUE JUN 28 2011
...A LINE OF STRONG TO SEVERE STORMS POSSIBLE IN THE NORTHWEST DELTA
THROUGH 10 AM...
A LINE OF STRONG TO SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PEA TO
DIME SIZE HAIL AND 50 TO 60 MPH WINDS WAS LOCATED FROM 27 MILES
NORTH OF ROME TO 24 MILES NORTHWEST OF DEESON AT 851 AM CDT...MOVING
SOUTH AT 40 MPH.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN NORTHERN LEFLORE...NORTHERN SUNFLOWER AND BOLIVAR COUNTIES
SHOULD MONITOR THESE STORMS CLOSELY AS STRONG OR POSSIBLY DAMAGING
WINDS MAY OCCUR BETWEEN 9 AND 10 AM.
LAT...LON 3400 9065 3398 9044 3382 9044 3381 9017
3372 9030 3373 9016 3358 9014 3361 9109
3367 9111 3371 9104 3370 9112 3379 9113
3379 9099 3400 9110 3397 9097 3409 9088
3413 9094 3413 9067
TIME...MOT...LOC 1351Z 339DEG 35KT 3432 9034 3426 9111
CMESpecial weather statement, Jun 28, 9:19 AM CDT, 2 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
919 AM CDT TUE JUN 28 2011
MSZ026>028-281520-
GRENADA MS-CARROLL MS-MONTGOMERY MS-
919 AM CDT TUE JUN 28 2011
...A LINE OF STRONG STORMS MOVING ACROSS NORTH CENTRAL MISSISSIPPI...
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE
HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM 24 MILES NORTH OF BEW
SPRINGS TO 27 MILES NORTHWEST OF HOLCOMB AT 918 AM CDT...MOVING
SOUTHEAST AT 50 MPH. THESE STORMS ARE NOT SEVERE AT THIS TIME...BUT
COULD INTENSIFY AND PRODUCE WINDS UP TO 60 MPH BETWEEN 930 AM AND
1015 AM.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN NORTHWESTERN MONTGOMERY...NORTHERN CARROLL AND GRENADA
COUNTIES SHOULD MONITOR THESE STORMS CLOSELY.
LAT...LON 3388 8976 3387 8956 3386 8954 3350 8954
3351 9009 3366 9010 3368 9013 3380 9014
3381 9012 3381 8999 3383 8998 3383 8994
3390 8992 3390 8977
TIME...MOT...LOC 1418Z 324DEG 44KT 3412 8991 3400 9031
CMESpecial weather statement, Jun 28, 9:49 AM CDT, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
949 AM CDT TUE JUN 28 2011
MSZ018-019-025-034-281530-
BOLIVAR MS-SUNFLOWER MS-LEFLORE MS-WASHINGTON MS-
949 AM CDT TUE JUN 28 2011
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE
HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM MINTER CITY TO 6 MILES
NORTH OF BENOIT AT 950 AM CDT...MOVING SOUTH AT 35 MPH.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN NORTHERN WASHINGTON...LEFLORE...SUNFLOWER AND SOUTHERN
BOLIVAR COUNTIES SHOULD MONITOR THESE STORMS CLOSELY.
LAT...LON 3381 9017 3377 9017 3373 9030 3370 9028
3374 9024 3373 9017 3340 9019 3328 9104
3341 9108 3345 9106 3346 9109 3370 9114
3367 9107 3371 9104 3372 9114 3379 9114
3379 9099 3382 9103 3382 9101
TIME...MOT...LOC 1450Z 350DEG 30KT 3373 9025 3372 9104
CMESpecial weather statement, Jun 28, 10:09 AM CDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1009 AM CDT TUE JUN 28 2011
MSZ026>029-281550-
GRENADA MS-WEBSTER MS-CARROLL MS-MONTGOMERY MS-
1009 AM CDT TUE JUN 28 2011
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE
HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM 7 MILES NORTHEAST OF
GORE SPRINGS TO LEFLORE AT 1009 AM CDT...MOVING SOUTHEAST AT 30 MPH.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN NORTHERN MONTGOMERY...CARROLL...WESTERN WEBSTER AND GRENADA
COUNTIES SHOULD MONITOR THESE STORMS CLOSELY.
LAT...LON 3387 8951 3373 8950 3373 8933 3356 8921
3334 8999 3352 9010 3366 9010 3368 9013
3376 9014 3389 8967
TIME...MOT...LOC 1509Z 333DEG 28KT 3382 8953 3368 9007
CMESpecial weather statement, Jun 28, 10:55 AM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1055 AM CDT TUE JUN 28 2011
MSZ029-030-032-033-281635-
CLAY MS-WEBSTER MS-OKTIBBEHA MS-CHOCTAW MS-
1055 AM CDT TUE JUN 28 2011
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED FROM 12 MILES NORTHEAST OF MONTPELIER TO 3 MILES
SOUTH OF EUPORA AT 1056 AM CDT...MOVING SOUTHEAST AT 55 MPH.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN CHOCTAW...OKTIBBEHA...EASTERN WEBSTER AND CLAY COUNTIES
SHOULD MONITOR THESE STORMS CLOSELY.
LAT...LON 3352 8854 3351 8866 3345 8867 3322 8926
3347 8938 3375 8906 3376 8894 3382 8892
3382 8872 3369 8871 3369 8862 3355 8851
TIME...MOT...LOC 1556Z 310DEG 46KT 3383 8880 3347 8921
CMEThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 8:53 AM CDT | Special Weather Statement | JAN | Bolivar, Sunflower | 57 min |
| Jun 28, 9:19 AM CDT | Special Weather Statement | JAN | Grenada | 61 min |
| Jun 28, 9:49 AM CDT | Special Weather Statement | JAN | Bolivar, Leflore, Sunflower | 41 min |
| Jun 28, 10:09 AM CDT | Special Weather Statement | JAN | Carroll, Grenada, Montgomery, Webster | 41 min |
| Jun 28, 10:55 AM CDT | Special Weather Statement | JAN | Choctaw, Clay, Oktibbeha | 40 min |
| Jun 28, 1:35 PM CDT | Special Weather Statement | JAN | Newton | 30 min |
| Jun 28, 1:39 PM CDT | Special Weather Statement | JAN | Smith | 31 min |
| Jun 28, 1:42 PM CDT | Special Weather Statement | JAN | Lauderdale | 28 min |
| Jun 28, 2:22 PM CDT | Special Weather Statement | JAN | Clarke, Jasper | 28 min |
| Jun 28, 2:24 PM CDT | Severe Thunderstorm Warning | JAN | Clarke, Jasper | 39 min |
| Jun 28, 3:21 PM CDT | Special Weather Statement | JAN | Covington | 44 min |
| Jun 28, 3:38 PM CDT | Special Weather Statement | JAN | Lincoln | 47 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.